Louisiana, 2006Tornado in Louisiana, May 2, 2006
May 2, 2006 · NWS LIX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 2, 2:53 PM CST, 7 minutes earlier.
Area forecast discussion, May 2, 2:53 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 PM CDT TUE MAY 2 2006
.DISCUSSION...
LOCAL RADAR CONTINUE TO SHOW SCATTERED SHOWERS AND A FEW STRONG
THUNDERSTORMS MAINLY OVER THE RIVER PARISHES OR BETWEEN BTR AND
MSY. UPPER AIR ANALYSIS SHOWED A RIPPLE/SHORT WAVE OVER EAST TEXAS
AND WEST LOUISIANA. ACCORDING TO INITIAL 12Z PW VALUES...HIGHEST
VALUES RESIDED OVER SOUTHWEST HALF OF FORECAST AREA...MUCH
DIFFERENT FROM YESTERDAYS RUNS. ANTICYCLONIC CIRCULATION OVER
SOUTHEAST CONUS AND EAST GULF WILL KEEP A LESS MOIST AIR MASS OVER
THE EAST HALF OF FORECAST AREA TONIGHT THROUGH THURSDAY. WEAK
EMBEDDED DISTURBANCES WILL SWEEP WEST JUST NORTH OF THE AREA
THROUGH FRIDAY WITH THE STRONGEST OVER THE FORECAST AREA SATURDAY.
A FRONTAL PASSAGE SEEMS UNLIKELY AS FLOW REMAINS WESTERLY AT 5H
THROUGH THE WEEKEND. GFS CALLS FOR A PASSAGE SUNDAY NIGHT...BUT
OUR OFFICE DO NOT AGREE A CLEAN PASSAGE IS POSSIBLE MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 64 85 65 86 / 20 20 10 20
BTR 65 86 66 87 / 20 20 10 20
MSY 68 86 69 87 / 30 20 10 20
GPT 67 82 67 83 / 20 10 10 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 2, 10:38 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1138 AM CDT TUE MAY 2 2006
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1138 AM CDT TUE MAY 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PATCHY FOG IS EXPECTED TO DEVELOP AFTER MIDNIGHT ACROSS SOUTH MISSISSIPPI
AND SOUTHEAST LOUISIANA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PATCHY DENSE FOG IS AGAIN EXPECTED WEDNESDAY MORNING AND THURSDAY
MORNING MAINLY ACROSS PARTS OF SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA.
SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. SEVERE
THUNDERSTORMS THOUGH ARE NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT REQUESTED AT THIS TIME.
Tornado, St. James
- When
- May 2, 3:00 PM CST to 3:05 PM CST
- Where
- St. James County, Vacherie
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.000, -90.717
A weak tornado caused minor damage to the exterior of a building.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, May 2, 2006$161,000 · F1 · 30 events
- Flash Flood and Hail in Texas, May 2, 2006$650,000 · 2.75 in hail · 17 events
- Hail and Lightning Strike in Oklahoma, May 2, 2006$110,000 · 1.75 in hail · 22 events
- Tornado in South Dakota, May 2, 2006$50,000 · F1 · 1 event
- Tornado and Hail in Texas, May 2, 2006$75,000 · F0 · 13 events
- Hail and Damaging Winds in Oklahoma, May 2, 2006$27,000 · 1 in hail · 20 events
- Flash Flood and Hail in Texas, May 2, 20061.75 in hail · 17 events
- Hail in Texas, May 2, 20062.75 in hail · 15 events
- Hail and Damaging Winds in Texas, May 2, 20061 in hail · 12 events
- Flood and Hail in Texas, May 2, 20061 in hail · 9 events
- Hail in South Dakota, May 2, 20062 in hail · 8 events
- Tornado and Hail in Texas, May 2, 2006F0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510630.